Hail, Red Willow
- When
- March 27, 8:55 AM MST
- Where
- Red Willow County, 5 mi E of Danbury
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.050, -100.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 27, 2:25 AM MST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 AM MST SAT MAR 27 2004 .DISCUSSION...THE 07Z SURFACE ANALYSIS PLACES A LOW OVER NORTHEAST COLORADO/NEBRASKA PANHANDLE. THE FRONT WAS THROUGH KCDR AND KBFF BUT STILL NORTH OF KAKO. DEWPOINTS ARE IN THE MID 50S ACROSS THE FORECAST AREA. LIGHTNING DETECTION PLOT SHOWING LINE OF STORMS OVER THE WESTERN DAKOTAS SCATTERED STRIKES OVER SOUTHERN KANSAS. WATER VAPOR IMAGERY SHOWING MAIN TROUGH MOVING INTO THE ROCKIES AND A SOUTHERN STREAM MOVING ACROSS NORTHERN MEXICO INTO OKLAHOMA. THE REGIONAL RADAR LOOP SHOWING SHOWERS AND STORMS EAST OF THE FORECAST AREA. MAIN CONCERNS ARE IN THE FIRST PERIOD DEALING WITH POPS AND POSSIBLE WIND ADVISORY. THE THUNDERSTORM FORECAST WILL BE DEPENDENT ON THE POSITION AND MOVEMENT OF THE FRONT. THE FRONT SHOULD MOVE INTO THE AREA BETWEEN 12Z AND 15Z AND SHOULD BE THROUGH MOST OF THE AREA BY 18Z. THE BEST CHANCES FOR THUNDERSTORMS SHOULD BE OVER THE SOUTH AND EASTERN ZONES WHERE WILL GO WITH HIGH SCATTERED POPS. DUE TO THE LACK OF INSTABILITY WILL GO WITH SLIGHT CHANCE IN THE FAR NORTHWEST ZONE AND 30 POPS BETWEEN ACROSS EXTREME SOUTHWEST NEBRASKA/NORTHWEST KANSAS. THUNDERSTORM CHANCES WILL DECREASE DRAMATICALLY THIS AFTERNOON BEHIND THE FRONT. NEXT CONCERN IS HOW STRONG WILL THE NORTHWEST WIND BE BEHIND THE FRONT TODAY. THE ETA 850MB WIND INDICATES A MAX AROUND 18Z OF 30KTS WHILE THE GFS ONLY SHOWS 25KTS. THE RUC SUSTAINED WIND INDICATES SPEEDS UP TO 30 MPH IN THE AFTERNOON. PREFER TO SEE AN 850MB WIND MAX AROUND 35KTS AND A TIGHTER SURFACE PRESSURE GRADIENT. EXPECT WIND IN THE WINDY CATEGORY BUT SHOULD NOT EXCEED WIND ADVISORY CRITERIA. TONIGHT THE UPPER TROUGH SHIFTS EAST OF THE AREA AS A RIDGE MOVES INTO THE WEST COAST. NORTHWEST FLOW/SUBSIDENCE WILL CONTINUE ON SUNDAY. THE RIDGE MOVES INTO THE ROCKIES ON MONDAY WITH DRY WEATHER CONTINUING. AT THE SURFACE...THE TROUGH AXIS WILL SHIFT EAST OF THE FORECAST AREA THIS AFTERNOON. HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT AND CONTINUE THROUGH MONDAY NIGHT. 850MB TEMPERATURES COOL CONSIDERABLY BEHIND THE FRONT TODAY AND STAY RELATIVELY COOL THROUGH MONDAY. HIGHS WILL BE IN THE 50S TO LOWER 60S WITH LOWS IN THE 30S. DRY FORECAST LOOKS GOOD FOR EXTENDED FORECAST AS UPPER RIDGE MOVES OVER THE PLAINS. NO CHANGES MADE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 459 AM MST SAT MAR 27 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281300- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE TRI STATE AREA. THE BEST CHANCE OF THUNDERSTORMS WILL BE EAST OF A LINE FROM STRATTON NEBRASKA TO COLBY KANSAS AND RUSSELL SPRINGS KANSAS. A COLD FRONT WILL MOVE INTO THE AREA THIS MORNING PRODUCING NORTHWEST WIND FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. BEHIND THE FRONT...THUNDERSTORM CHANCES WILL DECREASE DRAMATICALLY. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE DUE TO THE LACK OF INSTABILITY. HOWEVER ONE OR TWO STORMS COULD BECOME STRONG ENOUGH TO BECOME MARGINALLY SEVERE THIS AFTERNOON EAST OF A LINE FROM MCCOOK NEBRASKA TO HOXIE KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON. FS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 AM MST SAT MAR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL OBERLIN 39.82N 100.53W
03/27/2004 0.75 INCH DECATUR KS TRAINED SPOTTER
&&
LAJThe Goodland radar (KGLD), 142 km away, was scanning. The volume nearest the first event began at 15:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384870.